Does anyone know why I have this persistent gas problem for the last 5 weeks ?
I was diagnosed hypothyroid(TSH =13) with high cholestreol(LDL=173) and I am on thyroxine 50mcg.
Also, taking pantoprazole for the last 9 days.
Hypothyroidism slows metabolism and this causes the parietal cells in the stomach to produce less stomach acid. Hypochlorhydria (low stomach acid) results in any number of conditions including nutritional deficiencies, insufficient pancreatic digestive enzymes, heartburn, acid reflux, gas, bloating, constipation, diarrhea....the list of possible symptoms is extensive.
Correcting a thyroid imbalance can take some time so in the meantime there you could try apple cider vinegar or betaine HCI with pepsin supplements to make up for stomach acid insufficiency. Digestive enzyme supplements also help with digestion.
From Galbladder Attack - Low Stomach Acid:
"If you're nervous about trying supplemental hydrochloric acid, you can do a trial with 1-2 TBSP of organic apple cider vinegar mixed with 1/8 to 1/4 cup of water after a meal. If it makes you feel better and does not hurt, you most likely would benefit from taking 500 - 1000 mg. of Betaine HCl with your meals."
The galbladder usually the first thing to go :( many of us have no galbladder. Its almost as though the galbladder doesnt have the componets it needs to work properly. DO you have any pain in the galbladder area?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.